Hi: I have been a diabetic for about 3 1/2 years. I am on Januvia. My numbers in the am are always under 100. My last A1c was 'picture perfect' according to my doctor.In the last month, my numbers are suddenly all over the place. The last month has included some stress: two week trip in our new Motorhome to Fla. (it was fun but out of my comfort zone) and some health issues that sent me reeling but are fine now.
I eat bran for breakfast; homemade soup and protein for lunch; usually vegetables for dinner; sometimes protein and vegetables; almonds if I need a snack. Sometimes if I wake up hungry, I have rye toast. But, nothing in my diet has changed enough to be getting readings of 125.
Last edited by Irish Eyes 2; 03-29-2009 at 07:16 AM.
Diabetes is, unfortunately, a progressive disease which gets worse in many people with the passage of time. Mine did. Over 22 years, I have gone from a light dose of glucotrol, to control through diet and exercise alone, to metformin, to metformin and glipizide, to metformin, amaryl, and avandia, and to insulin. I do well to keep a 115 average. In fact, over the past couple of months, I see my baseline creeping up again.
HI: Ughhhhhhhhhhhhhh. I have an appointment for the doc. this week; hope something minor can be changed. I am vigilant about my diet. Nothing more I can change there. Thank you for taking the time to respond. Irish
I'd hardly call 125 a "spike"...even non-diabetics' blood sugars can go up to 140 two hours after a meal.
But the other thing that may be happening is this. I believe Januvia is one of the medications that forces your pancreas to put out more insulin. That can be hard on the pancreas, and can slowly erode some of the cells. This isn't a major problem yet if your bg is only going up to 125, but you may want to look into other medications for T2, such as metformin, which cause your cells to be more receptive to insulin.